Flash Flood, Linn
- When
- June 1, 5:30 AM CST to 9:30 AM CST
- Where
- Linn County, 1 mi E of La Cygne
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.350, -94.732
East 152 Highway had water over the road near La Cygne.
Thunderstorms with heavy rains caused flash flooding across Linn county Kansas on June 1st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Thunderstorms with heavy rains caused flash flooding across Linn county Kansas on June 1st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 1, 3:31 AM CST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 431 AM CDT FRI JUN 1 2007 .DISCUSSION... FOCUS FOR THIS MORNINGS FORECAST IS ON OUR PRECIPITATION CHANCES AND THE FLOODING POTENTIAL THAT WILL ACCOMPANY ANY AND ALL OF TODAY AND TONIGHTS THUNDERSTORM ACTIVITY. WEATHER ACROSS THE CENTRAL PLAINS THIS MORNING IS STILL DOMINATED BY THE LARGE CUTOFF LOW CENTERED OVER WESTERN SOUTH DAKOTA AT THIS TIME. A SHORTWAVE ROTATING THROUGH CENTRAL KANSAS HAS SPARKED OF A LINEAR MCS THAT IS CURRENTLY PUSHING ITS WAY INTO THE SOUTHERN MISSOURI. FARTHER SOUTH THE LOW LEVEL JET HAS KICKED IN WITH 50 KTS NOTED IN NORTH CENTRAL KANSAS ON THE PROFILER NETWORK. THIS JET IS RUNNING RIGHT OVER A WARM FRONT THAT HAS SURGED NORTH...WITH THE HELP OF SOUTHERLY WINDS...TO JUST NORTH OF A LINE FROM CHANUTE TO SPRINGFIELD. LATEST RADAR TRENDS SHOW THE MCS BEGINNING TO LEAN OVER AND SHIFT ITS MOVEMENT TOWARDS THE SOUTHEAST...THUS SPARING ALL BUT THE COUNTIES ALONG THE SOUTHEAST EDGE OF THE CWA FROM HEAVY RAIN BEFORE SUNRISE. THE MCS IS EXPECTED TO CONTINUE TO MOVE ON...LEAVING ONLY BLOW OFF SHOWERS IN ITS WAKE ACROSS OUR FORECAST AREA BY 7 AM. OUR FOCUS TURNS TOWARDS THE SHORTWAVES ROTATING UNDER THE LOW AND HOW THEY WILL IMPACT EASTERN KANSAS AND NORTHERN MISSOURI TODAY. THE MAIN UPPER LEVEL LOW WILL SLOWLY MOVE EAST TODAY...BUT THE ASSOCIATED SURFACE FRONT EXTENDING SOUTH WILL REMAIN WELL TO OUR WEST THROUGH THE SATURDAY MORNING. THIS WILL PUT US SQUARELY IN THE WARM AIR WING AHEAD OF THE FRONT. INCREASING DEW POINT AND PRECIPITABLE WATER VALUES WILL BE ONE SYMPTOM ON THE WARM AIR ADVECTION. WITH SO MANY EMBEDDED WAVES PIVOTING UNDER THE LOW I DECIDED NOT TO GET TOO CUTE WITH THE POPS FOR TODAY. PUT CATEGORICAL POPS IN THE WEST HALF OF THE FORECAST AREA FOR THIS MORNING...AND SPREAD THEM EAST FOR THE AFTERNOON. NORMALLY IN THE WAKE OF A MCS ONE MIGHT LOWER POPS GIVEN THAT THE ATMOSPHERE HAS BEEN WORKED OVER...AND THE BLOWOFF CLOUD COVER INHIBITING HEATING...BUT THIS MORNINGS MCS IS MOVING THROUGH EARLY AND THE WARM AIR ADVECTION LOOKS TO HELP WITH RECOVERY. KEPT SOME LIKELY POPS GOING TO MIDNIGHT TONIGHT...BUT DROPPED POPS TO CHANCE AFTER THAT AS BOTH THE GFS AND NAM-WRF ARE POINTING AT SOME DRY AIR SPREADING ACROSS NORTHERN MISSOURI. HOWEVER...06Z RUNS ARE STARTING TO COME IN AND THE NEXT SHIFT WILL WANT TO THINK ABOUT KEEPING LIKELY POPS THROUGH SATURDAY MORNING. STILL...EVEN THE LATEST MODEL RUNS INDICATE THAT OUR CHANCES FOR STORMS WILL MOVE OUT SATURDAY AS WE FIND OURSELVES OVERSPREAD BY THE DRY WEDGE UNDER THE UPPER LEVEL LOW. PRECIPITABLE WATER VALUES ARE QUICKLY COMING UP AS THE LOW LEVEL JET ADVECTS MOISTURE NORTH FROM THE GULF. SOUNDING PROFILES FROM THE NAM-WRF AND GFS POINT AT TALL SKINNY CAPE VALUES. THIS POINTS TO EFFICIENT RAIN MAKING STORMS...MUCH LIKE MANY OF THE STORMS OF LATE. WITH SEVERAL SHORTWAVES POISED TO SWEEP THROUGH TODAY BRINGING THE POSSIBILITY FOR MULTIPLE ROUNDS OF THUNDERSTORMS WITH HEAVY RAIN I HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE THE ENTIRE CWA. CUTTER && .AVIATION... THE SQUALL LINE IN EASTERN KANSAS IS EXPECTED TO WEAKEN AS IT APPROACHES WESTERN MISSOURI DUE TO WEAK SHEAR AND WEAK ELEVATED INSTABILITY. NEVERTHELESS...SHOWERS AND THUNDERSTORMS WILL AFFECT THE KANSAS CITY METRO AREA AFT 09Z AND CONTINUE UNTIL ABOUT 15Z. SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP LATE THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES. OTHERWISE...CONDITIONS WILL MAINLY BE VFR EXCEPT LOCALLY MVFR/IFR DURING CONVECTIVE ACTIVITY. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH FROM 7 AM TODAY UNTIL 7 AM SATURDAY FOR ALL OF THE MISSOURI COUNTIES IN THE PLEASANT HILL FORECAST AREA. KS...FLASH FLOOD WATCH FROM 7 AM TODAY UNTIL 7 AM SATURDAY FOR ALL OF THE KANSAS COUNTIES IN THE PLEASANT HILL FORECAST AREA.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 607 AM CDT FRI JUN 1 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 607 AM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE ONGOING THROUGH THE MORNING HOURS AS THE OVERNIGHT THUNDERSTORM ACTIVITY CONTINUES TO ROLE EAST. WHILE NONE OF THIS MORNINGS STORMS ARE EXPECTED TO PRODUCE SEVERE WEATHER... MODERATE TO HEAVY RAIN WILL ACCOMPANY THEM ALL. FOR THE AFTERNOON AND EVENING HOURS A CONDITIONAL THREAT FOR ADDITIONAL THUNDERSTORM DEVELOPMENT WILL EXIST ACROSS THE OUTLOOK AREA. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL DEPEND ON WHETHER THE ATMOSPHERE CAN SUFFICIENTLY DESTABILIZE IN THE WAKE OF THIS MORNING THUNDERSTORM ACTIVITY. IF THE ATMOSPHERE CAN DESTABILIZE SUFFICIENTLY...SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A WARM FRONT LIFTS ACROSS EASTERN KANSAS AND MISSOURI. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE THE PRIMARY THREATS FROM THESE STRONG STORMS. GIVEN THE ALL READY SATURATED GROUND...AND THE HEAVY RAINS EXPECTED...A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH 7 AM SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH THE DAYLIGHT HOURS SATURDAY SOUTH OF A LINE FROM KANSAS CITY TO KIRKSVILLE. A COLD FRONT WILL FINISH SWEEPING THROUGH THE REGION SATURDAY AND WILL TAKE THE THREAT OF STORMS WITH IT BY SATURDAY NIGHT. ALTHOUGH THE STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...SMALL HAIL AND LOCALLY HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...ALONG WITH ANY REPORTS OF SIGNIFICANT RAINFALL. CUTTER
The Pleasant Hill radar (KEAX), 65 km away, was scanning. The volume nearest the first event began at 11:32 UTC.
1 flash flood. Local standard time, as filed.
East 152 Highway had water over the road near La Cygne.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33728.